Alert archive / Nebraska / Flood Watches in 2020
Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flood watch at Jun 7, 2020, 2:06 PM CDT for 9 counties in Nebraska. It took effect at Jun 8, 2020, 7:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 2:06 PM CDT (19:06 UTC)
- In effect from
- Jun 8, 2020, 7:00 PM CDT
- Expired
- Jun 9, 2020, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 578 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WGUS63 KLBF 071906 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 206 PM CDT Sun Jun 7 2020 ...HEAVY THUNDERSTORMS EXPECTED MONDAY EVENING... .Heavy thunderstorms are expected to develop across parts of north central Nebraska Monday evening. The storms will be capable of putting a quick 1 to 3 inches of rainfall which could produce flooding in some areas. NEZ038-081130- /O.NEW.KLBF.FA.A.0002.200609T0000Z-200609T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer- Including the city of Broken Bow 206 PM CDT Sun Jun 7 2020 ...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in North Platte has issued a * Flood Watch for a portion of central Nebraska, including the following area, Custer. * From Monday evening through Tuesday morning * A cold front will move into the region Monday afternoon and set off thunderstorms during the evening. Some storms will be capable of producing one to three inches of rainfall in one to two hours. * Rain and thunderstorms will continue overnight into Tuesday morning. Significant flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
5 follow-up statements
729 WGUS63 KLBF 080946 FFALBF Flood Watch National Weather Service North Platte NE 446 AM CDT Mon Jun 8 2020 ...HEAVY THUNDERSTORMS EXPECTED MONDAY EVENING... .Heavy thunderstorms are expected to develop across parts of north central Nebraska Monday evening. The storms will be capable of putting a quick 1 to 3 inches of rainfall with locally higher amounts possible, which could produce flooding in some areas. NEZ038-090000- /O.CON.KLBF.FA.A.0002.200609T0000Z-200609T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer- Including the city of Broken Bow 446 AM CDT Mon Jun 8 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... The Flood Watch continues for * A portion of central Nebraska, including the following area, Custer. * From this evening through Tuesday morning * A cold front will move into the region Monday afternoon and set off thunderstorms during the evening. Some storms will be capable of producing one to three inches of rainfall in a few hours. * Rain and thunderstorms will continue overnight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
247 WGUS63 KLBF 081412 AAA FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch...UPDATED National Weather Service North Platte NE 912 AM CDT Mon Jun 8 2020 ...HEAVY THUNDERSTORMS EXPECTED THIS EVENING... .Heavy thunderstorms are expected to develop across parts of north central Nebraska this evening. Repeating thunderstorms capable of producing 1 to 2 inches of rainfall are possible which will lead to flooding. NEZ006>010-026>028-091000- /O.EXA.KLBF.FA.A.0002.200609T0000Z-200609T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, and Burwell 912 AM CDT Mon Jun 8 2020 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... The National Weather Service in North Platte has expanded the * Flood Watch to include a portion of north central Nebraska, including the following areas, Blaine, Boyd, Brown, Garfield, Holt, Keya Paha, Loup, and Rock. * From 7 PM CDT this evening through Tuesday morning * A cold front will move into the region this afternoon and set off thunderstorms lasting through the evening. Repeating storms capable of producing one to two inches of rainfall are possible. * Rain and thunderstorms will continue overnight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NEZ038-091000- /O.CON.KLBF.FA.A.0002.200609T0000Z-200609T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer- Including the city of Broken Bow 912 AM CDT Mon Jun 8 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... The Flood Watch continues for * A portion of central Nebraska, including the following area, Custer. * From 7 PM CDT this evening through Tuesday morning * A cold front will move into the region this afternoon and set off thunderstorms lasting through the evening. Repeating storms capable of producing one to two inches of rainfall are possible. * Rain and thunderstorms will continue overnight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
346 WGUS63 KLBF 091250 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 750 AM CDT Tue Jun 9 2020 ...HEAVY THUNDERSTORMS EXPECTED THROUGH EARLY EVENING.. NEZ006>010-026>028-038-100000- /O.EXT.KLBF.FA.A.0002.000000T0000Z-200610T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Custer- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, and Broken Bow 750 AM CDT Tue Jun 9 2020 ...FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flood Watch is now in effect for * Portions of central Nebraska and north central Nebraska, including the following areas, in central Nebraska, Custer. In north central Nebraska, Blaine, Boyd, Brown, Garfield, Holt, Keya Paha, Loup, and Rock. * Until 7 PM CDT this evening * A cold front has moved through with heavy rainfall reports indicating 3 to 4 inches of rainfall. Additional rainfall of 1 to 2 inches is possible. * Additional thunderstorms are likely between 1 PM and 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ KULIK
691 WGUS63 KLBF 092021 FFALBF Flood Watch National Weather Service North Platte NE 321 PM CDT Tue Jun 9 2020 ...HEAVY THUNDERSTORMS EXPECTED THROUGH EARLY EVENING.. NEZ006>010-026>028-038-100000- /O.CON.KLBF.FA.A.0002.000000T0000Z-200610T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Custer- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, and Broken Bow 321 PM CDT Tue Jun 9 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flood Watch continues for * Portions of central Nebraska and north central Nebraska, including the following areas, in central Nebraska, Custer. In north central Nebraska, Blaine, Boyd, Brown, Garfield, Holt, Keya Paha, Loup, and Rock. * Until 7 PM CDT this evening * Showers and thunderstorms late this afternoon will produce around 1/2 inch of rainfall which will cause flooding on ground wet from last night heavy rainfall. * Additional thunderstorms are likely between 4 PM and 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
812 WGUS63 KLBF 092354 FFALBF Flood Watch National Weather Service North Platte NE 654 PM CDT Tue Jun 9 2020 NEZ006>010-026>028-038-100100- /O.EXP.KLBF.FA.A.0002.000000T0000Z-200610T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Custer- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, and Broken Bow 654 PM CDT Tue Jun 9 2020 ...FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... The Flood Watch for portions of central Nebraska and north central Nebraska will expire at 7 PM CDT this evening. Scattered showers and a few thunderstorms will gradually diminish across the area this evening. Brief heavy rainshowers will remain possible. River flooding is forecast along the Elkhorn River in Holt County into this weekend, while flooding to also continue in Boyd County mainly along Ponca Creek into Wednesday. $$ Roberg
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flood watch went out at Jun 7, 12:54 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 7, 12:54 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1254 PM CDT Sun Jun 7 2020 .SHORT TERM...(Today through Monday) Issued at 358 AM CDT Sun Jun 7 2020 Another round of severe storms are expected late this afternoon and into the evening. Storms are expected develop across northern Nebraska late afternoon. These storms will then extended south generally along the US-83 corridor. The best chance for severe storms will be along the South Dakota border. Here, steep low level lapse rates are expected along with the best instability. Best window to see any storms in Nebraska will be between 5pm and 10pm CDT. After this time, storms will dissipate in favor of a better environment across South Dakota and points northward. Large hail and strong winds will be the primary threats. A better chance of storms are then expected on Monday as a front gets dragged across the central Plains. This front will be the driving force for any storms on Monday which will combine with high instability, sufficient low level moisture and steep lapse rates. This combination will allow storms to fire along the front which will bisect portions of north central Nebraska. At this time, large hail and strong winds are going to be the primary threats. However, a few model soundings/hodographs suggest an environment supportive of tornado development. Will continue to monitor this threat over the next day. In addition to hail, strong winds, and an isolated tornado, these storms have the potential to bring heavy rainfall to the region. Between Monday afternoon and Tuesday afternoon, up to 1 to 2.5 inches of liquid is expected east of US-83. Portions of this area has been hit hard with rainfall over the last week or so. Therefore, localized flooding should be expected. .LONG TERM...(Monday night through Saturday) Issued at 358 AM CDT Sun Jun 7 2020 Isolated thunderstorms are possible again on Tuesday, however, severe storms are not anticipated at this time. Upper level riding and surface high pressure builds back into the central Plains by Wednesday. Warm air advection with 850mb temperatures in the 16 to 20 degree C range will surge into north central Nebraska on through Saturday. While this is a moderately warm airmass, northwesterly winds will temper surface temperatures keeping them in the mid 70s in the north and into the mid 80s in the south. A bit more robust push of the warmer air into the region, though, could easily result in these highs rising into the 80s and even low 90s. Otherwise, dry weather is expected through Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1238 PM CDT Sun Jun 7 2020 VFR conditions are expected across western and north central Nebraska for the next 24 hours. However, isolated thunderstorms are possible late this afternoon and evening. The main concern will be the developing LLWS this afternoon, which will dissipate by tomorrow morning. Gusty southerly winds, with gusts up to 45 kts, will persist for the next 24 hours at both locations with a wind shift to northwest tomorrow morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Boatwright
Hazardous weather outlook, Jun 7, 10:40 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1040 AM CDT Sun Jun 7 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-081545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1040 AM CDT Sun Jun 7 2020 /940 AM MDT Sun Jun 7 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms will become possible this afternoon across portions of western and southwest Nebraska. Some of these storms may become strong to severe with large hail and damaging winds. The areas of greatest concern will be across the northern Sandhills into portions of north central Nebraska. Elevated to Critical fire weather conditions are expected to develop across portions of the Nebraska Panhandle into southwest Nebraska. Please refer to the latest Fire Weather Planning Forecast for more details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered thunderstorms are likely to develop across portions of central and southwest Nebraska along a stalled frontal boundary Monday afternoon and evening. Storms may become strong to severe with large hail, damaging winds, and heavy rainfall. A tornado or two cannot be ruled out. Though widespread flooding isn't expected, rain totals of up to 2" will be possible in spots. Chances for thunderstorms continue on Tuesday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 7, 8:50 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 AM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HEAVY RAIN 6 SW ATKINSON 42.47N 99.06W
06/06/2020 M0.70 INCH HOLT NE PUBLIC
PEA SIZE HAIL AND 30-40 MPH WINDS.
1125 AM HAIL ATKINSON 42.53N 98.98W
06/06/2020 M0.50 INCH HOLT NE CO-OP OBSERVER
1147 AM HAIL 16 NNW ONEILL 42.67N 98.77W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
RELAYED FROM MEDIA, TIME ESTIMATED BY RADAR.
1207 PM HAIL 10 SSE SPENCER 42.74N 98.63W
06/06/2020 E1.50 INCH HOLT NE BROADCAST MEDIA
RELAYED BY MEDIA, TIME ESTIMATED BY RADAR.
1215 PM HAIL 4 SW BRISTOW 42.80N 98.64W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
0140 PM HEAVY RAIN EMMET 42.48N 98.81W
06/06/2020 E0.90 INCH HOLT NE BROADCAST MEDIA
TOTAL RAINFALL FROM MORNING STORMS, RELAYED BY MEDIA.
0140 PM HEAVY RAIN ATKINSON 42.53N 98.98W
06/06/2020 E1.00 INCH HOLT NE BROADCAST MEDIA
STORM TOTAL OF 1.0 INCH, RELAYED BY MEDIA.
0725 PM TSTM WND GST 3 SW ANTIOCH 42.04N 102.66W
06/06/2020 E60.00 MPH SHERIDAN NE PUBLIC
WIND GUSTS OF AT LEAST 60 MPH
0737 PM TSTM WND DMG 12 S HAY SPRINGS 42.51N 102.69W
06/06/2020 SHERIDAN NE TRAINED SPOTTER
8 INCH IN DIAMETER BRANCHES DOWN. TIME ESTIMATED FROM
RADAR.
0740 PM TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
06/06/2020 M63.00 MPH GARDEN NE PARK/FOREST SRVC
0803 PM TSTM WND GST 4 SE GORDON 42.77N 102.15W
06/06/2020 M69.00 MPH SHERIDAN NE MESONET
0805 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2020 E60.00 MPH SHERIDAN NE TRAINED SPOTTER
0810 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2020 M61.00 MPH SHERIDAN NE AWOS
0815 PM TSTM WND DMG 11 E GORDON 42.80N 101.99W
06/06/2020 CHERRY NE TRAINED SPOTTER
POWER POLE SNAPPED ALONG HIGHWAY 20 AT MM 117. REPORT
WITH PHOTO VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
0818 PM TSTM WND GST 14 SW ARTHUR 41.43N 101.88W
06/06/2020 E65.00 MPH ARTHUR NE PUBLIC
0822 PM TSTM WND GST 23 NE ELLSWORTH 42.29N 101.97W
06/06/2020 E50.00 MPH CHERRY NE PUBLIC
WIND STILL BLOWING DURING CALL, BUT WEAKENING.
0959 PM TSTM WND GST VALENTINE 42.87N 100.55W
06/06/2020 M70.00 MPH CHERRY NE ASOS
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 47 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 8:04 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 41 min |
| Jun 6, 8:33 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 42 min |
| Jun 6, 8:44 PM CDT | Special Weather Statement | LBF | Chase, Hayes, Perkins | 46 min |
| Jun 6, 8:46 PM CDT | Special Weather Statement | LBF | Cherry | 44 min |
| Jun 6, 8:59 PM CDT | Special Weather Statement | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 46 min |
| Jun 6, 9:22 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant, Keith | 38 min |
| Jun 6, 9:25 PM CDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:28 PM CDT | Special Weather Statement | LBF | Brown, Cherry | 47 min |
| Jun 6, 9:35 PM CDT | Special Weather Statement | LBF | Blaine, Lincoln, Logan, Thomas | 40 min |
| Jun 6, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
| Jun 6, 10:14 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 6, 10:25 PM CDT | Special Weather Statement | LBF | Blaine, Brown | 50 min |
| Jun 6, 10:31 PM CDT | Special Weather Statement | LBF | Hooker, McPherson, Thomas | 29 min |
| Jun 6, 10:47 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 6, 11:30 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Jun 6, 11:39 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 51 min |
| Jun 7, 3:52 PM CDT | High Wind Warning | LBF | Chase, Custer, Frontier, Hayes, Lincoln, Perkins | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.